Alert archive / South Dakota / High Wind Warnings in 2007

High Wind Warning 5, NWS Rapid City, SD

February 16, 20079 counties in South Dakota; Campbell County, Weston County, Wyoming

NWS Rapid City, SD issued this high wind warning at Feb 16, 2007, 5:43 AM MST for 9 counties in South Dakota; Campbell County, Weston County, Wyoming. It took effect at Feb 16, 2007, 8:35 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 5:43 AM MST (12:43 UTC)
In effect from
Feb 16, 2007, 8:35 AM MST
Expired
Feb 16, 2007, 5:29 PM MST
In force
9 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Custer County, SD, Haakon County, SD, Jackson County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Todd County, SD, Tripp County, SD, Campbell County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 66 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Feb 16, 5:30 AM MST, 13 minutes earlier.

Area forecast discussion, Feb 16, 5:30 AM MST, 13 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
530 AM MST FRI FEB 16 2007

.DISCUSSION...THINGS CHANGING FAST ACROSS WESTERN SOUTH DAKOTA WITH
MODERATE TO HEAVY RAIN FALLING ACROSS PORTIONS OF WESTERN SOUTH
DAKOTA...AND FREEZING RAIN MOVING INTO SOUTH CENTRAL SOUTH DAKOTA.
RAIN CHANGING TO SNOW IN THE BLACK HILLS. INTERSTATE 90 EAST OF
RAPID CITY IS GLARE ICE WITH FREEZING RAIN ADVISORY FOR PORTIONS OF
WEST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA FOR THIS MORNING. WITH
THE RAIN... TEMPERATURES IN THE 40S...DEWPOINTS IN THE 30S...AND
GUSTY WEST/NORTHWEST WINDS...A LOT OF THE FLUFF OUT OF THE SNOW
COVER. HAVE DROPPED THE BLIZZARD WARNING FOR RAPID CITY AND GONE
WITH A HIGH WIND WARNING. SNOW ON THE GROUND HAS LITTLE POTENTIAL
FOR BLOWING AROUND. QUESTION IS WHERE ELSE HAVE WE LOST IDEAL
CONDITIONS FOR THE BLOWING SNOW/BLIZZARD CONDITIONS. BASED ON
CURRENT TEMPERATURES/TRENDS...MOST OF NORTHEAST WYOMING/FAR WESTERN
SOUTH DAKOTA SNOW CONDITIONS MIGHT BE LIKE THAT IN RAPID CITY. WILL
SE SOME SNOWFALL IN NORTHWEST SOUTH DAKOTA...SO AM A LITTLE RELUCTANT
TO DROP BLIZZARD WARNING THERE YET. WILL CONTINUE TO RE-EVALUATE
SNOW CONDITIONS...AND MAKE ADJUSTMENTS TO HEADLINES.

&&

.AVIATION...AREAS OF FREEZING RAIN AND SNOW WILL MOVE ACROSS
NORTHWEST SOUTH DAKOTA THIS MORNING...WITH MVFR
VISIBILITIES/CEILINGS. A STRONG COLD FRONT WILL SLIDE THROUGH THE
AREA LATE THIS MORNING...WITH VERY STRONG NORTHWEST WINDS OF
30-50KTS. WITH SNOWFALL BECOMING MORE WIDESPREAD...NEAR ZERO
VISIBILITIES EXPECTED DUE TO FALLING/BLOWING SNOW.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...

SD...FREEZING RAIN ADVISORY FOR PORTIONS OF WEST CENTRAL AND SOUTH
     CENTRAL SOUTH DAKOTA THIS MORNING...
  ...BLIZZARD WARNING FOR THE PLAINS OF NORTHWESTERN AND WEST
     CENTRAL SOUTH DAKOTA FROM THIS MORNING UNTIL THIS EVENING...
  ...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN  AND CENTRAL
     BLACK HILLS FROM THIS MORNING UNTIL SATURDAY MORNING...
  ...BLOWING SNOW ADVISORY FOR SOUTHWESTERN AND SOUTH CENTRAL SOUTH
     DAKOTA FROM THIS MORNING UNTIL THIS EVENING...
  ...HIGH WIND WARNING FOR RAPID CITY THIS MORNING THROUGH EVENING...
WY...BLIZZARD WARNING FOR NORTHERN CAMPBELL COUNTY AND PORTIONS
     OF CROOK COUNTY FROM THIS MORNING UNTIL FRIDAY EVENING...
  ...SNOW AND BLOWING SNOW ADVISORY FOR THE BEAR LODGE MOUNTAINS
     FROM THIS MORNING UNTIL SATURDAY MORNING...
  ...BLOWING SNOW ADVISORY FOR WESTON AND SOUTHERN CAMPBELL COUNTY
     FROM THIS MORNING UNTIL FRIDAY EVENING...

&&
Hazardous weather outlook, Feb 15, 6:21 AM MST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
621 AM MST THU FEB 15 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-161400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
621 AM MST (721 AM CST) THU FEB 15 2007

...HIGH WIND WATCH ACROSS THE SOUTH DAKOTA AND NORTHEAST WYOMING
PLAINS FRIDAY MORNING THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN HIGH
PLAINS FRIDAY BRINGING SNOW AND A STRONG COLD FRONT TO THE AREA.
JUST AHEAD OF THE COLD FRONT...A SHORT PERIOD OF LIGHT FREEZING RAIN
IS POSSIBLE ACROSS THE SOUTH DAKOTA PLAINS FRIDAY MORNING. VERY
STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE BEHIND THE COLD FRONT THAT WILL MOVE THROUGH AROUND MIDDAY.
COMBINED WITH RECENT SNOWFALL...BLOWING SNOW AND REDUCED VISIBILITIES
WILL AFFECT MOST AREAS THROUGH FRIDAY EVENING. WINDS ARE EXPECTED TO
GRADUALLY WEAKEN BY EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:32 AM MSTFreezing Rain AdvisoryUNRBennett, Custer, Haakon, Jackson, Mellette, Oglala Lakota and 4 more4 hr
Feb 16, 8:49 AM MSTWinter Storm WarningUNRCuster, Lawrence, Meade, Pennington18 hr
Feb 16, 11:47 AM MSTSnow and Blowing Snow AdvisoryUNRButte, Harding, Lawrence, Meade, Perkins, Ziebach8 hr

Nearby

High Wind Warnings in South Dakota, 2007High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.